... Lexamil 10mg. The dr said it would be for six months only. However, if I go two days without taking the pill, my whole body reacts drastically and I feel I'm not going to survive without Lexamil. My body is now dependent on it. Will I be able to cope without lexamil after the 6 months is over? It's now my 4th month. Also, am experiencing weight loss. Is this normal? They said it's less frequent. Will I keep losing weight as long as I am on lexamil? If so, what can I do to gain weight? Or will it stabilize?
Added 5 Nov 2011:
Also, I have these mood swings even though am still on Lexamil. Sometimes I get extremely irritated, sad, and even bored.. Most of all, I get extremely excited and I think I may be a danger to myself as I cannot think clearly during that state. I also have memory loss. I sometimes do or say things which I cannot recall at a later stage. Is this normal??
When it is time to discontinue the Lexamil, you will need to do so slowly over time not abruptly. Reducing to 5 mg a day for several weeks, then 5 mgs everyother day for a couple weeks is advisable.
As far as the unusual behavior, I would definitely discuss this with your doctor. It sounds like you maybe experiencing some hypomania. Weight loss can be a side effect as the medication can reduce your appetite. Try to increase your calorie intake by eating foods high in calories. Wow, do I wish I had that problem, lol. Anyway, I would definitely discuss the irrational behavior with the prescribing doctor.
What do you mean dependent on lexamil? There are 2 ways to be dependent-the first is chemically dependent-and you have withdrawal symptoms. The other way to be dependent is that it's actually helping your stomach, but you are having terrible side-effects. Do you get bad cramps, stomach pain, diarrhea, great pain while passing stool, etc. You might want to avoid sugar, as it's a possible food trigger to cause all of the above. Has your doctor tried dieyt to control your IBS? You might want to try that with medication. That would reduce the amount of needed medication. Foods that can upset your tummy #1-spicy foods; #2-carbonated beverages; #3- alcohol; #4-chocolate; #5 sugar-which can be a biggy; #6- stuff like cabbage-apple peels; #7-Grease fat-pastries, pies; #8-caffeine-coffee-tea-soft drinks; #9- eating hot food and drinking something icy. caffeine over stimulates the GI system. carbonation causes gas pockets. chocolate and alcohol relaxes the stomach too much. sugar turns into acid, besides being mixed with fat-like in ice cream-or chocolate-or caffeine. For me that's a major no-no. Some people can't handle dairy products-the fat and lactic acid. You don't neccessarily need to be allergic to milk, which is a different issue. I can't handle cold eithetr-room temp for me. Somehow avoiding sigar and icy drinks-even water and ice cream is a small price to not go through pain, etc. Do talk to your doctor-as you are talking about some serious problems.
Subscribe to Drugs.com newsletters for the latest medication news, alerts, new drug approvals and more.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated 3 June 2019), Cerner Multum™ (updated 4 June 2019), Wolters Kluwer™ (updated 31 May 2019) and others.